Virginia, 2010Flash Flooding and Flooding in Virginia, January 25, 2010
January 25, 2010 · NWS LWX · 23 events in 13 counties and zones
A strong low pressure tracked across the Ohio Valley and into the Great Lakes. Southerly flow on the east side of this system brought abundant Gulf moisture into the mid-Atlantic.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure tracked across the Ohio Valley and into the Great Lakes. Southerly flow on the east side of this system brought abundant Gulf moisture into the mid-Atlantic. Heavy rain developed along a cold front, producing flash flooding and later flooding during the morning of the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jan 25, 12:06 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 25, 12:06 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1206 AM EST MON JAN 25 2010
.SYNOPSIS...
A STRONG STORM SYSTEM WILL BRING HEAVY RAIN TO THE AREA TONIGHT INTO
EARLY MONDAY. LATE MONDAY A COLD FRONT WILL MOVE ACROSS THE
REGION...BRINGING COOLER CONDITIONS AS HIGH PRESSURE BUILDS IN. A
COLD FRONT ON THURSDAY WILL SEND TEMPERATURES DOWN FURTHER...WITH A
LOW PRESSURE POSSIBLY AFFECTING THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 10 AM THIS MORNING/...
ALLOWED WIND ADVISORY TO EXPIRE FOR THE ALLEGHENY FRONT.
PREVIOUS DISCUSSION...
LOW PRESSURE WILL CONTINUE TO TRACK THROUGH THE GREAT
LAKES OVERNIGHT. THE COLD FRONT ASSOCIATED WITH THIS LOW IS
CURRENTLY LOCATED OVER THE OHIO VALLEY. ANOTHER WAVE OF LOW
PRESSURE ALONG THE COLD FRONT IS MOVING NORTHWARD FROM THE
CAROLINA'S TOWARD OUR CWA. THE WARM FRONT ASSOCIATED WITH THIS LOW
IS CURRENTLY MOVING THROUGH OUR REGION LATE THIS EVENING.
THE WARM FRONT WILL CONTINUE TO PASS THROUGH...BRINGING UNUSUALLY
WARM TEMPERATURES FOR THIS TIME OF YEAR. A SOUTH-SOUTHEAST FLOW
BEHIND THE WARM FRONT WILL ALSO USHER IN PLENTY OF MOISTURE FROM
THE ATLANTIC OCEAN. PRECIPITABLE WATERS WILL BE WELL ABOVE 2
STANDARD DEVIATIONS ABOVE NORMAL. THE GRADIENT AHEAD OF THE COLD
FRONT WILL CONTINUE TO STRENGTHEN AS IT MOVES INTO OUR WESTERN CWA
LATE TONIGHT. STRONG FRONTOGENETIC FORCING WILL COMBINE WITH
COPIOUS AMOUNTS OF MOISTURE TO BRING A BAND OF MODERATE TO LOCALLY
HEAVY RAIN. THE BEST CHANCE FOR THE HEAVIEST RAIN WILL BE FOR
LOCATIONS WEST OF THE BLUE RIDGE OVERNIGHT...AND EAST OF THE BLUE
RIDGE DURING THE MORNING HOUR MONDAY. RAINFALL AMOUNTS AROUND 2
INCHES ARE POSSIBLE. THE THREAT FOR CONVECTION DOES EXIST GIVEN
THE UNUSUALLY WARM AND MOIST AIRMASS IN PLACE.
HOWEVER...WARM AIR ALOFT WILL PREVENT MUCH INSTABILITY FROM
DEVELOPING. WILL CONTINUE WITH ISOLATED THUNDER POSSIBLE...MAINLY
EAST OF THE BLUE RIDGE MOUNTAINS. EVEN WITHOUT THUNDER...GUSTY
WINDS JUST A FEW HUNDRED FEET FROM THE SURFACE MAY MIX DOWN IN
HEAVIER SHOWERS AS WELL.
AS THE PRESSURE GRADIENT INCREASES...SOUTH-SOUTHEAST WINDS WILL
CONTINUE TO STRENGTHEN AHEAD OF THE FRONT. HAVE ISSUED A WIND
ADVISORY FOR THE WASHINGTON/BALTIMORE METROPOLITAN AREAS AS WELL
AS NORTH-CENTRAL MARYLAND AND LOWER SOUTHERN MARYLAND FOR WIND
GUSTS AROUND 40 KNOTS. WIND ADVISORY REMAINS IN EFFECT FOR THE
CENTRAL SHENANDOAH VALLEY INTO CENTRAL VIRGINIA OVERNIGHT...MAINLY
FOR ELEVATIONS ABOVE 2500 FEET.
&&
.SHORT TERM /10 AM THIS MORNING THROUGH 6 PM TUESDAY/...
DRIER AIR WILL MOVE IN BEHIND THE COLD FRONT MONDAY...BUT WITH THE
UPPER-LEVEL LOW LAGGING BEHIND...ISOLATED/SCATTERED SHOWERS ARE
STILL POSSIBLE. ANY RAINFALL MONDAY AFTERNOON WILL BE LIGHT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BEHIND CDFNT...NW FLOW WILL BRING TEMPERATURES TO SEASONAL LEVELS
FOR MON NGT THRU THU. COLD AIR BECOMES DEEP ENUF TO SUPPORT UPSLOPE
SNOW...WITH BEST CHANCE FOR ACCUMULATION TUE/TUE NGT...WITH SEVERAL
INCHES PSBL. DOESNT LOOK FAVORABLE FOR WARNING CRITERIA AMOUNTS
ATTM. DOWNSLOPING WILL KEEP AREAS E OF ALLEGHENY FRONT DRY...BUT
BREEZY...WITH CLEARING SKIES TUE NGT INTO WED. HIPRES BUILDS IN FROM
THE S/W WED/WED NGT...BUT STRONG CDFNT PASSES THRU ON THU...BRINGING
MUCH COLDER CONDS TO THE AREA. LOPRES DVLPS OVR TEXAS AND PASSES S/E
OF THE AREA FRI/SAT...MODELS BRINGING THIS SYSTEM INCRG CLOSE TO
MID-ATLC WITH RECENT RUNS...HAVE RAISED SNOW POPS TO CHANCE.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
CIGS HAVE IMPROVED A BIT BEHIND THE WARM FRONT ACROSS THE EASTERN
TERMINALS. HOWEVER...RAINFALL IS EXPECTED TO INCREASE IN COVERAGE
AND INTENSITY OVERNIGHT INTO MONDAY MORNING. CIGS AND VSBYS WILL
DROP TO IFR/SUBIFR LEVELS FOR ALL THE TERMINALS DURING THIS TIME.
SOUTH-SOUTHEAST WINDS WILL CONTINUE TO INCREASE TONIGHT AHEAD OF
THE COLD FRONT. WIND GUSTS IN EXCESS OF 35 KNOTS ARE POSSIBLE LATE
TONIGHT INTO MONDAY MORNING...ESPECIALLY ACROSS THE EASTERN
TERMINALS.
CONDITIONS WILL IMPROVE BEHIND THE FRONT WITH DIMINISHING WINDS
AND IMPROVING CIGS. HOWEVER...MVFR CIGS ARE STILL POSSIBLE AS THE
UPPER-LEVEL LOW APPROACHES.
VFR CONDS XPCD MON NGT THRU THU...WITH SOME NW WINDS PSBLY
APPROACHING 30 KT GUSTS SPCLY TUE AFTN. NEXT STORM SYSTEM MAY AFFECT
AIRPORTS THU NGT THRU SAT.
&&
.MARINE...
WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS AROUND 40
KNOTS EXPECTED LATE TONIGHT INTO MONDAY MORNING. HAVE ISSUED A
GALE WARNING. SCA WINDS ARE LIKELY MONDAY AFTERNOON BEHIND THE
COLD FRONT.
NW WINDS SHUD CONT GUSTING AOA 20 KT MON NGT AND TUE...THUS SCA IS
XPCD TO BE NECESSARY. SCA CONDS COULD PERSIST TUE NGT INTO WED AS NW
FLOW AND CAA PERSISTS.
&&
.HYDROLOGY...
RFC GDNC PREDICTING SIGNIFICANT RISES ON THE PTMC RVR BASED ON THE
XPCTD 2" OF RAFL. S BRNCH OF PTMC FM SPRINGFIELD MON NGT...N TO
PAW PAW...AND THEN THE MAIN PTMC AT HANCOCK TUE...THEN PT OF ROCKS
TUE NGT - ALL THESE ARE FCSTD TO GO ABV EITHER FLD STG OR CAUTION
STG.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE CURRENTLY ABOUT ONE TO TWO FEET ABOVE NORMAL
LATE THIS EVENING. SOUTH-SOUTHEAST WINDS WILL INCREASE OVERNIGHT
CAUSING ANOMALIES TO INCREASE TO 2 TO 3 FEET ABOVE NORMAL. THIS
WILL CAUSE WATER LEVELS TO APPROACH THRESHOLDS FOR MINOR COASTAL
FLOODING NEAR TIMES OF HIGH TIDE.
ANOMALIES WILL CONTINUE TO INCREASE EARLY MONDAY MORNING DUE TO
STRONG SOUTH-SOUTHEAST WINDS AHEAD OF A COLD FRONT. TIDAL
ANOMALIES OVER 3 FEET ABOVE NORMAL ARE EXPECTED. EXTRA TROPICAL
MODELS SUGGEST THAT WATER LEVELS WILL EXCEED THRESHOLDS FOR
MODERATE COASTAL FLOODING NEAR TIMES OF HIGH TIDE. THE LATEST
GUIDANCE COMBINED WITH THE FORECASTED WIND SPEEDS AND DIRECTION
WERE THE REASONS FOR ISSUING A COASTAL FLOOD WARNING MONDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM EST
THIS EVENING FOR DCZ001.
FLASH FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
DCZ001.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR DCZ001.
MD...COASTAL FLOOD WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM EST
THIS EVENING FOR MDZ007-011-013-014-016>018.
FLASH FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR MDZ004>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
MDZ007-011-013-014-016>018.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR MDZ004>007-
009>011-013-014-016>018.
FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR MDZ003-501-
502.
VA...COASTAL FLOOD WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM EST
THIS EVENING FOR VAZ052>055-057.
FLASH FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR VAZ040-042-
050>057-501-502.
COASTAL FLOOD ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
VAZ052>055-057.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR VAZ042-050>057-
501-502.
FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR VAZ021-
025>031-036>039.
WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR VAZ025>027-
029-036>038.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR VAZ039-040.
WV...FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR WVZ050>055-
501>504.
WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ055.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ530>543.
&&
UPDATE...BAJ
PREVIOUS...BJL/ABW/SBKHazardous weather outlook, Jan 25, 12:00 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1200 AM EST MON JAN 25 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
251100-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1200 AM EST MON JAN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. WIDESPREAD HEAVY
RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS THE
AREA. PLEASE REFER TO WBCFFALWX FOR FURTHER INFORMATION.
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER REST OF TONIGHT.
A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC AND MARYLAND
CHESAPEAKE BAY REST OF TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FLASH FLOOD WATCH CONTINUES THROUGH 10 AM MONDAY MORNING. RIVERS
AND STREAMS WILL RISE DURING AND AFTER THE RAIN...AND MINOR
FLOODING IS POSSIBLE THROUGH MONDAY.
A WIND ADVISORY IS IN EFFECT FOR THE GREATER BALTIMORE-WASHINGTON
METRO AREA...THE I-95 CORRIDOR AND SOUTHERN MARYLAND FROM 2 AM TO 10 AM IN
ASSOCIATION WITH A COLD FRONTAL PASSAGE.
THE GALE WARNING REMAINS IN EFFECT THROUGH 10 AM MONDAY MORNING. SMALL
CRAFT ADVISORIES ARE LIKELY MONDAY AFTERNOON THROUGH TUESDAY AND
MAY CONTINUE INTO WEDNESDAY.
A COASTAL FLOOD WARNING IS IN EFFECT FOR THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER MONDAY. PLEASE REFER TO
WBCCFWLWX FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-251100-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
1200 AM EST MON JAN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. WIDESPREAD HEAVY
RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS THE
AREA. PLEASE REFER TO WBCFFALWX FOR FURTHER INFORMATION.
A WIND ADVISORY IS IN EFFECT FOR THE CENTRAL AND SOUTHERN
SHENANDOAH VALLEY AREA AND EAST OF THE BLUE RIDGE THROUGH THE
REST OF THE NIGHT. PLEASE REFER TO WBCNPWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE FLASH FLOOD WATCH CONTINUES EAST OF THE BLUE RIDGE THROUGH
MONDAY MORNING. RIVERS AND STREAMS WILL RISE DURING AND AFTER THE
RAIN...AND RIVER FLOODING IS POSSIBLE MONDAY AND TUESDAY. RIVER FLOODING
IS LIKELY ON THE SOUTH BRANCH OF THE POTOMAC RIVER AT AND BELOW
SPRINGFIELD...AND ALONG THE POTOMAC RIVER BETWEEN PAW PAW AND
LITTLE FALLS. FLOODING IS ALSO LIKELY ON THE OPEQUON CREEK NEAR
MARTINSBURG.
THE WIND ADVISORY CONTINUES FOR EAST OF THE BLUE RIDGE FROM
MADISON COUNTY AND NORTH THROUGH 10 AM MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jan 25, 1:09 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
109 AM EST MON JAN 25 2010
VAZ036-037-250645-
NELSON VA-ALBEMARLE VA-
109 AM EST MON JAN 25 2010
...GUSTY SHOWERS WITH HEAVY RAIN TO AFFECT NELSON AND ALBEMARLE
COUNTIES...
AT 107 AM EST...DOPPLER RADAR INDICATED STRONG SHOWERS ALONG A LINE
EXTENDING FROM 5 MILES WEST OF BATESVILLE TO 19 MILES SOUTHWEST OF
ALLENS CREEK...MOVING NORTHEAST AT 35 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
CROZET...SHIPMAN AND SCHUYLER.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS LINE.
HEAVY RAIN MAY REDUCE VISIBILITY BELOW A MILE.
JRK
Flash Flood, Augusta
- When
- January 25, 1:25 AM EST to 5:00 AM EST
- Where
- Augusta County, 2.42 mi SE of Churchville to 2.53 mi SE of Churchville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.203, -79.122
High water running over the the intersection of Old Churchville Road and Franks Mill Road. Observer near the event measured 3.27 inches of rain.
Flash Flood, Albemarle
- When
- January 25, 2:42 AM EST to 7:00 AM EST
- Where
- Albemarle County, 1.91 mi E of Farmington to 2.07 mi ESE of Farmington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.045, -78.515
The interesection of Ivy Road and Old Ivy Road was closed due to 4 feet of water flowing over the roadway. Cooperative observer near the event measured 2.66 inches of rain.
Flash Flood, Nelson
- When
- January 25, 2:45 AM EST to 6:00 AM EST
- Where
- Nelson County, 3.73 mi SW of Nellysford to 0.78 mi NE of Colleen
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.836, -78.920
Numerous reports of flash flooding across the county. Mesonet rain gauge 10 miles south of Stuarts Draft recorded 5.79 inches of rain.
Flash Flood, Greene
- When
- January 25, 2:55 AM EST to 7:00 AM EST
- Where
- Greene County, 1.14 mi WNW of Dyke to 0.62 mi W of Dyke
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.258, -78.549
A basement was flooded out and a water rescue was conducted at a residence. A rain gauge in the county measured 2.20 inches of rain.
Flash Flood, Augusta
- When
- January 25, 3:00 AM EST to 7:00 AM EST
- Where
- Augusta County, 0.54 mi W of Deerfield to 0.09 mi WSW of Deerfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.200, -79.410
A vehicle was rescued from high waters. Cooperative observer measured 2.35 rainfall in the area.
Flash Flood, Staunton (C)
- When
- January 25, 3:00 AM EST to 7:00 AM EST
- Where
- Staunton (C) County, 0.88 mi NE of Staunton to 0.63 mi NNW of Staunton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.160, -79.060
Fifteen to twenty roads in the county closed, including many of the major roads. Cooperative observer measured 1.40 inches of rain south the area.
Flash Flood, Augusta
- When
- January 25, 3:00 AM EST to 7:00 AM EST
- Where
- Augusta County, 2.72 mi E of Sherando to 2.43 mi SE of Lipscomb
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.980, -78.950
Evacuations due to flash flooding were reported across the Sherando and Bat Creek area. Rainfall report of 3.28 inches in the area.
Flash Flood, Albemarle
- When
- January 25, 4:30 AM EST to 7:00 AM EST
- Where
- Albemarle County, 0.88 mi NE of North Garden to 1.6 mi N of North Garden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.940, -78.640
Plank Road Closed due to high water. Cooperative observer in the area reported 3.22 inches of rain.
Flash Flood, Madison
- When
- January 25, 4:30 AM EST to 8:00 AM EST
- Where
- Madison County, 1.77 mi ENE of Oakpark to 1.32 mi NE of Oakpark
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.380, -78.140
Fords Shop Road near State Route 632 closed due to flooding. Report of 3.95 inches of rainfall near the area.
Flash Flood, Harrisonburg (C)
- When
- January 25, 4:30 AM EST to 7:00 AM EST
- Where
- Harrisonburg (C) County, 0.88 mi NW of Harrisonburg to 0.75 mi NW of Harrisonburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.460, -78.880
Waterman Drive closed due to flash flooding. Observer in Harrisonburg reported 1.78 inches of rain.
Flash Flood, Culpeper
- When
- January 25, 5:00 AM EST to 9:15 AM EST
- Where
- Culpeper County, Monument Mills to 0.72 mi WNW of Monument Mills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.600, -78.000
Butler Store Road was closed at the low water bridge due to flash flooding. Observer in the area reported 2.19 inches of rain.
Flash Flood, Albemarle
- When
- January 25, 5:14 AM EST to 8:30 AM EST
- Where
- Albemarle County, 60.04 mi N of Madisonville to 60.01 mi N of Madisonville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.035, -78.483
McIntire Road at Harris Street under two feet of water. Measurement of 2.51 inches of rain in Charlottesville.
Flash Flood, Orange
- When
- January 25, 7:24 AM EST to 8:00 AM EST
- Where
- Orange County, 1.09 mi W of Orange to 0.94 mi WNW of Orange
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.250, -78.140
Route 635 near Route 633 was closed due to flash flooding. Observed in the area measured 2.26 inches of rain.
Flash Flood, Shenandoah
- When
- January 25, 7:30 AM EST to 8:00 AM EST
- Where
- Shenandoah County, 0.41 mi NW of Columbia Furnace to 0.52 mi WSW of Columbia Furnace
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.875, -78.625
Stoney Creek Road was closed as Stoney Creek was out of its banks. Rainfall report near the area received of 1.60 inches.
Flash Flood, Augusta
- When
- January 25, 7:45 AM EST to 8:00 AM EST
- Where
- Augusta County, 3.34 mi SSW of West Augusta to 1.12 mi WSW of Craigsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.238, -79.361
Water rescues ongoing. Rainfall reports of up to 4.23 inches across the region.
Flash Flood, Albemarle
- When
- January 25, 7:55 AM EST to 8:30 AM EST
- Where
- Albemarle County, 1.45 mi NE of Mechams River to 1.85 mi NE of Mechams River
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.064, -78.650
Browns Gap Turnpike at 3 Notched Road closed due to flash flooding. There was ongoing flooding reported across the county. Rain gauge in Earlysville measured 2.36 inches.
Flash Flood, Rappahannock
- When
- January 25, 8:00 AM EST to 9:15 AM EST
- Where
- Rappahannock County, 2.43 mi NNW of Five Forks to 1.33 mi NNW of Five Forks
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 38.684, -78.181
Flash flooding reported along the Covington River. Report of 4.05 inches total rainfall, with 1.07 inches in one hour.
Flash Flood, Fauquier
- When
- January 25, 8:30 AM EST to 9:15 AM EST
- Where
- Fauquier County, 0.54 mi W of Ada to 0.26 mi WSW of Ada
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 38.830, -77.930
Crest Hill Road at Hume Road was closed due to flash flooding.
Flood, Frederick
- When
- January 25, 8:45 AM EST to 2:45 PM EST
- Where
- Frederick County, 1.62 mi SSE of Brucetown to 1.82 mi SSE of Brucetown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.227, -78.064
A one lane bridge was closed along Old Charles Town Road due to high water. Rainfall total near event reported of 1.97 inches.
Flood, Frederick
- When
- January 25, 8:45 AM EST to 2:45 PM EST
- Where
- Frederick County, 1.61 mi E of Burning Knolls to 2.08 mi E of Burning Knolls
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.170, -78.100
A low water bridge was closed due to high water. Rain gauge near the area measured 1.30 inches.
Flood, Frederick
- When
- January 25, 8:46 AM EST to 2:45 PM EST
- Where
- Frederick County, 1.42 mi SSE of Burning Knolls to 1.59 mi E of Burning Knolls
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.150, -78.123
Greenwood Road near Sulphur Spring Road closed due to high water. Radar estimated two to four inches across the region.
Flood, Frederick
- When
- January 25, 8:46 AM EST to 2:45 PM EST
- Where
- Frederick County, 1.75 mi NNE of Round Hill to 1.84 mi ENE of Hayfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.223, -78.237
Indian Hollow Road was closed due to high water.
Flood, Frederick
- When
- January 25, 8:51 AM EST to 2:45 PM EST
- Where
- Frederick County, 2.32 mi W of Gore to 0.15 mi W of Gore
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.270, -78.393
Hollow Road was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, January 25 to 26, 20101 death · $3.4 million · 45 events
- Flash Flooding and Flooding in Pennsylvania, January 25 to 26, 2010$810,000 · 15 events
- Flooding and High Wind in Massachusetts, January 25, 2010$601,000 · 60 kt wind · 11 events
- High Wind and Strong Wind in New Jersey, January 25, 2010$316,000 · 58 kt wind · 18 events
- Flash Flooding in New York, January 25, 2010$260,000 · 12 events
- Flooding in West Virginia, January 25, 2010$300,000 · 4 events
- Flash Flooding in Pennsylvania, January 25, 2010$140,000 · 8 events
- High Wind and Strong Wind in Pennsylvania, January 25, 2010$126,000 · 54 kt wind · 10 events
- High Wind in Rhode Island, January 25, 2010$100,000 · 52 kt wind · 5 events
- Strong Wind in Connecticut, January 25, 2010$100,000 · 1 event
- High Wind in New York, January 25, 2010$100,000 · 54 kt wind · 1 event
- Flooding in New York, January 25 to 28, 2010$80,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212203, 212208, 212213, 212218, 212224, 212226, 212228, 212230, 212231, 212232, 212234, 212235, 212237, 212677, 212678, 212679, 212680, 212681, 212684, 212690, 212692, 212697, 212698.